# SDR FXG2002F00000

- Difficulty date: December 11, 2001
- Submitted: January 3, 2002
- Operation: Air carrier
- Aircraft: N108NS
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7680288
- Engine: Lyc TIO540*
- System (JASC): 7110 · Engine Cowling System
- Part: Cowling
- Part number: 6878004
- Condition: Failed
- Location: Lt Engine Cowl
- Stage of operation: NR
- How discovered: O
- Nature of condition: D, F
- Precautionary procedure: O

## Discrepancy

WHILE IN FLIGHT THE LEFT SIDE OF THE UPPER ENGINE COWLING CAME LOOSE.  THIS CAUSED THE COWLING TO RISE UP AND RIP OUT THE FORWARD PINS.  A LARGE SECTION OF THE LEFT SIDE WAS TORN AWAY AND LOST.   NO DEFECTS OR REPAIRS WERE NOTED ON THIS COWLING PRIOR TO FAILURE.
